Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 6, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Feb 25, 2011, 10:26 AM EST for Hardin County, Nelson County, Kentucky. It took effect at Feb 26, 2011, 12:35 AM EST. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 10:26 AM EST (15:26 UTC)
- In effect from
- Feb 26, 2011, 12:35 AM EST
- Expired
- Feb 28, 2011, 11:15 AM EST
- In force
- 59 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
Counties Hardin County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 32 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rolling Fork River near Boston (BSNK2). The gauge peaked at 39.62 ft at Feb 27, 2011, 8:00 AM EST.
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 42 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
845 WGUS43 KLMK 251526 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 1026 AM EST FRI FEB 25 2011 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... ROLLING FORK RIVER NEAR BOSTON AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON. .TWO TO THREE INCHES OF RAIN FELL OVERNIGHT WHICH IS CAUSING THE RIVER TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED TONIGHT. && KYC093-179-260326- /O.NEW.KLMK.FL.W.0006.110226T1000Z-110227T2000Z/ /BSNK2.1.ER.110226T1000Z.110227T0000Z.110227T1400Z.NO/ 1026 AM EST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE ROLLING FORK RIVER NEAR BOSTON. * FROM LATE TONIGHT TO SUNDAY AFTERNOON. * AT 9:30 AM FRIDAY THE STAGE WAS 30.2 FEET. * FLOOD STAGE IS 35.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AND CONTINUE TO RISE TO NEAR 36.6 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING. * IMPACT...AT 35.0 FEET...AGRICULTURAL BOTTOMLAND IS COVERED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 36.4 FEET ON JAN 9 1998. $$ CMC
6 follow-up statements
777 WGUS83 KLMK 260208 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 908 PM EST FRI FEB 25 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... ROLLING FORK RIVER NEAR BOSTON AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODED ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED SATURDAY MORNING. && KYC093-179-261608- /O.EXT.KLMK.FL.W.0006.110226T0535Z-110228T0400Z/ /BSNK2.1.ER.110226T0535Z.110227T0000Z.110227T2200Z.NO/ 908 PM EST FRI FEB 25 2011 THE FLOOD WARNING CONTINUES FOR THE ROLLING FORK RIVER NEAR BOSTON. * FROM LATE TONIGHT TO SUNDAY EVENING. * AT 8:30 PM FRIDAY THE STAGE WAS 34.0 FEET. * FLOOD STAGE IS 35.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SATURDAY AND CONTINUE TO RISE TO NEAR 38.1 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 40.0 FEET...WATER BEGINS TO CROSS LOW SPOTS ON SOME COUNTY ROADS. SOME HOMES IN FLOOD PLAIN ARE CUTOFF. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 38.2 FEET ON JAN 30 1994. $$
773 WGUS83 KLMK 261532 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1032 AM EST SAT FEB 26 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... ROLLING FORK RIVER NEAR BOSTON AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THIS EVENING. && KYC093-179-270332- /O.EXT.KLMK.FL.W.0006.000000T0000Z-110228T1000Z/ /BSNK2.1.ER.110226T0441Z.110227T0600Z.110228T0400Z.NO/ 1032 AM EST SAT FEB 26 2011 THE FLOOD WARNING CONTINUES FOR THE ROLLING FORK RIVER NEAR BOSTON. * AT 9:30 AM SATURDAY THE STAGE WAS 37.2 FEET. * FLOOD STAGE IS 35.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 38.9 FEET EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 40.0 FEET...WATER BEGINS TO CROSS LOW SPOTS ON SOME COUNTY ROADS. SOME HOMES IN FLOOD PLAIN ARE CUTOFF. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 38.8 FEET ON SEP 5 2003. $$ RL
277 WGUS83 KLMK 270425 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1125 PM EST SAT FEB 26 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... ROLLING FORK RIVER NEAR BOSTON AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED SUNDAY MORNING. && KYC093-179-271625- /O.CON.KLMK.FL.W.0006.000000T0000Z-110228T1000Z/ /BSNK2.1.ER.110226T0441Z.110227T0330Z.110228T0400Z.NO/ 1125 PM EST SAT FEB 26 2011 THE FLOOD WARNING CONTINUES FOR THE ROLLING FORK RIVER NEAR BOSTON. * AT 10:30 PM SATURDAY THE STAGE WAS 39.0 FEET. * FLOOD STAGE IS 35.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL IS NEAR CREST. IT WILL BEGIN TO FALL OVERNIGHT...AND WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY EVENING. $$
344 WGUS83 KLMK 271543 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1043 AM EST SUN FEB 27 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... ROLLING FORK RIVER NEAR BOSTON AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THIS EVENING. && KYC093-179-280343- /O.EXT.KLMK.FL.W.0006.000000T0000Z-110301T0800Z/ /BSNK2.1.ER.110226T0441Z.110227T1800Z.110301T0200Z.NO/ 1043 AM EST SUN FEB 27 2011 THE FLOOD WARNING CONTINUES FOR THE ROLLING FORK RIVER NEAR BOSTON. * AT 9:30 AM SUNDAY THE STAGE WAS 39.6 FEET. * FLOOD STAGE IS 35.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 39.7 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY EVENING. * IMPACT...AT 40.0 FEET...WATER BEGINS TO CROSS LOW SPOTS ON SOME COUNTY ROADS. SOME HOMES IN FLOOD PLAIN ARE CUTOFF. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 39.5 FEET ON SEP 25 2006. $$ RL
977 WGUS83 KLMK 280230 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 930 PM EST SUN FEB 27 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... ROLLING FORK RIVER NEAR BOSTON AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED MONDAY MORNING. && KYC093-179-281630- /O.CON.KLMK.FL.W.0006.000000T0000Z-110301T0800Z/ /BSNK2.1.ER.110226T0441Z.110227T1345Z.110301T0200Z.NO/ 930 PM EST SUN FEB 27 2011 THE FLOOD WARNING CONTINUES FOR THE ROLLING FORK RIVER NEAR BOSTON. * AT 8:30 PM SUNDAY THE STAGE WAS 38.0 FEET. * FLOOD STAGE IS 35.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER CRESTED AT 39.6 FEET SUNDAY MORNING AND BEGAN A SLOW FALL. THE RIVER WILL CONTINUE TO FALL SLOWLY...AND WILL FALL BELOW FLOOD STAGE MONDAY EVENING. $$
220 WGUS83 KLMK 281615 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1115 AM EST MON FEB 28 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... ROLLING FORK RIVER NEAR BOSTON AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THIS WILL BE THE LAST STATEMENT. && KYC093-179-281645- /O.CAN.KLMK.FL.W.0006.000000T0000Z-110301T0800Z/ /BSNK2.1.ER.110226T0441Z.110227T1345Z.110228T1100Z.NO/ 1115 AM EST MON FEB 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE ROLLING FORK RIVER NEAR BOSTON. * AT 10:30 AM MONDAY THE STAGE WAS 33.5 FEET. * FLOOD STAGE IS 35.0 FEET. * FELL BELOW FLOOD STAGE AT 6:00 AM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 30.8 FEET BY TUESDAY MORNING. * IMPACT...AT 35.0 FEET...AGRICULTURAL BOTTOMLAND IS COVERED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 34.9 FEET ON JAN 26 1999. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 25, 6:44 AM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 25, 6:44 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 644 AM EST FRI FEB 25 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TODAY THRU SAT NIGHT)... DEEPENING SFC LOW WENT OVER SDF AT 07Z AND AT 08Z WAS LOCATED BETWEEN CVG AND LEX...CONTINUING A RAPID NEWD MOVEMENT. STRONG NW/N FLOW WAS COMING IN BEHIND THE LOW IN TIGHT GRADIENT...WINDS WILL GUST TO AROUND 30 MPH THIS MORNING AND DIMINISH THIS AFTERNOON. SOUTHERN EDGE OF LIGHT SNOW IN WRAP-AROUND MOISTURE SHUD SPREAD EWD FROM PARTS OF CENTRAL MO/SRN IL INTO SRN INDIANA THIS MORNING WITH SLIMMER CHCS SOUTH OF THE OHIO RIVER. TEMPS WILL CONTINUE TO FALL THIS MORNING UNDER CLOUDS WITH READINGS IN THE MID/UPPER 30S BY MIDDAY OVER MUCH OF OUR FORECAST AREA. LOW CLOUDS WILL LINGER THRU THE AFTERNOON AS WELL. ZONAL FLOW WILL PREVAIL ACRS OUR REGION THRU SAT AFTER SHRTWV TROF PASSAGE THIS MORNING. BY THIS AFTERNOON...UPPER MIDWEST HIGH PRES WILL BEGIN TO BUILD INTO OUR REGION AND PREVAIL TNGT. WINDS WILL TURN SLY SAT AND SAT NIGHT WITH A NOTICEABLE WARM-UP AND MOISTURE RETURN IN ADVANCE OF NEXT SYSTEM ON SUNDAY. .LONG TERM (SUNDAY - THURSDAY)... THE END OF THE WEEKEND INTO THE FIRST PART OF THE WEEK WILL BRING AN ACTIVE PERIOD OF WEATHER AS SOUTHERN STREAM SHORTWAVE ENERGY EJECTS OUT OF THE SOUTHWEST CONUS AND GREAT PLAINS SURFACE LOW MOVES TOWARD THE LOWER GREAT LAKES. MODELS STILL DISAGREE ON THE TIMING/PLACEMENT OF SURFACE LOW...HOWEVER BEST CHANCES FOR COLD FRONTAL PASSAGE APPEAR TO BE EARLY MONDAY MORNING THROUGH MIDDAY. PREFER THE FASTER GFS SOLUTION AS IT HAS OTHER MODEL SUPPORT AND IS NOT EVEN AS FAST AS ITS ENSEMBLE MEAN. DO NOT LIKE THE SLOWER ECMWF AS IT TENDS TO HOLD ONTO EJECTING SOUTHWEST ENERGY TOO LONG. THEREFORE...EXPECT SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS DUE TO ISENTROPIC LIFT TO INCREASE FROM WEST TO EAST ON SUNDAY. BY SUNDAY EVENING...EXPECT LIKELY CHANCES FOR RAIN SWEEPING ACROSS THE AREA AHEAD OF THE COLD FRONT THOUGH THE EVENING HOURS. THIS WILL ALSO BE THE BEST CHANCE FOR THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO SEVERE. A 60 KNOT LOW LEVEL JET IS EXPECTED TO COMBINE WITH SOME INSTABILITY EVIDENT ON FORECAST SOUNDINGS TO CREATE A DAMAGING WIND THREAT. HOWEVER...AS IS GENERALLY THE CASE WITH STRONG DYNAMIC/LOW INSTABILITY SITUATIONS...WILL THE STRONG WINDS ALOFT BE ABLE TO MIX DOWN TO THE SURFACE THROUGH A SOMEWHAT STABLE LAYER. THE BEST CHANCE FOR THIS TO OCCUR WILL BE IN ANY THUNDERSTORM. CANNOT RULE OUT ISOLATED TORNADOES EITHER AS CONVECTIVE MODE WILL LIKELY BE IN THE QLCS FORM. SPC HAS OUTLOOKED AREAS JUST TO THE WEST/SOUTHWEST WITH THIS SYSTEM...WITH THE MENTION OF POTENTIALLY EXPANDING AN OUTLOOK EASTWARD WITH FUTURE UPDATES. STAY TUNED. ALSO OF CONCERN WILL BE THE POTENTIAL FOR HEAVY RAIN LATE SUNDAY NIGHT THROUGH EARLY MONDAY AS ANOTHER INCH TO POSSIBLY 2 INCHES OF RAINFALL COULD FALL OVER A SHORT PERIOD OF TIME. WITH OUR RECENT RAINS...FLASH FLOODING WILL ALSO BE A THREAT. COLD FRONT LOOKS TO SLIDE THROUGH THE AREA BY MONDAY AFTERNOON WITH HIGH PRESSURE BUILDING BACK INTO THE REGION BEHIND THE FRONT BY MONDAY NIGHT. WILL HAVE TO WATCH NON-CONVECTIVE WIND POTENTIAL ON MONDAY AFTERNOON VERTICAL THETA SURFACES ON TIME HEIGHT CROSS SECTIONS WE SHOULD BE ABLE TO MIX INTO A 40 TO 50 KNOT LAYER OF WIND JUST ABOVE THE SURFACE. ADDING TO THE WIND POTENTIAL...A DRY SLOT HAS POTENTIAL TO WORK INTO THE AREA IN THE AFTERNOON WHICH COULD INCREASE MIX DOWN POTENTIAL. TEMPERATURES ON SUNDAY WILL WARM NICELY INTO THE LOW TO MID 60S AS WE STAY IN THE WARM SECTOR AND STRONGER SOUTHERLY FLOW ADDS A WAA COMPONENT. SUNDAY NIGHT WILL ALSO BE MILD WITH LOWS ONLY DROPPING INTO THE LOWER 50S. MONDAY WILL LIKELY FEATURE AN EARLY HIGH TEMPERATURES WITH THE MERCURY DROPPING OFF LATER IN THE DAY AS STRONG COLD FRONT WORKS THROUGH AND CAA COMMENCES. MONDAY NIGHT - THURSDAY... SURFACE HIGH PRESSURE WITH ZONAL FLOW ALOFT WILL DOMINATE THROUGH TUESDAY NIGHT WITH FLOW TRANSITIONING TO A MORE NORTHWEST PATTERN BY MID WEEK. EXPECT MUCH COOLER LOW TEMPERATURES MONDAY NIGHT THROUGH WEDNESDAY NIGHT WITH THE MERCURY BOTTOMING OUT IN THE 30 TO 35 DEGREE RANGE. HIGHS SHOULD GRADUALLY MODERATE TO THE FROM THE LOW 50S ON TUESDAY TO THE MID AND UPPER 50S ON THURSDAY. THIS PORTION OF THE FORECAST IS EXPECTED TO REMAIN DRY ASIDE FROM LINGERING SHOWERS EAST OF I 65 ON MONDAY EVENING. && .AVIATION (12Z TAF ISSUANCE)... DEEP SURFACE LOW QUICKLY EXITING OUR REGION...HEADED INTO NEW ENGLAND LATER THIS MORNING. TIGHT GRADIENT BEHIND LOW HAS RESULTED IN STRONG WINDS...ESPECIALLY ACROSS OUR NRN BLUEGRASS REGION INCLUDING LEXINTON WHERE WINDS WILL CONTINUE TO GUST TO AROUND 40 MPH THRU MID MORNING. WINDS AT ALL SITES WILL DIMINISH SIGNIFICANTLY BY MIDDAY AND BECOME LIGHT TONIGHT. MVFR CIGS WILL PREVAIL THRU MUCH OF TODAY...GRADUALLY LIFTING TO VFR BY LATE AFTERNOON. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........DK LONG TERM.........DK/BJS AVIATION..........DK
Hazardous weather outlook, Feb 25, 5:15 AM EST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE LOUISVILLE KY 515 AM EST FRI FEB 25 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 515 AM EST FRI FEB 25 2011 /415 AM CST FRI FEB 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. REFER TO RIVER FLOOD WARNINGS AND RELATED STATEMENTS FOR UPDATED FLOOD INFORMATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL AFFECT THE REGION SUNDAY THROUGH MONDAY WHICH COULD BRING ADDITIONAL HEAVY RAINFALL AND THUNDERSTORMS. POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING WILL HAVE TO BE MONITORED SINCE GROUNDS ARE NOW SATURATED. GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND STORM DAMAGE FROM THURSDAY NIGHT. DK
In the hours before
Local storm report, Feb 25, 5:13 AM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 AM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD 2 N SALEM 37.09N 84.98W
02/25/2011 RUSSELL KY LAW ENFORCEMENT
MOUNT EDEN ROAD IS PARTIALLY CLOSED DUE TO FLOODING
&&
EVENT NUMBER LMK1100151
MJPLocal storm report, Feb 25, 5:15 AM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 AM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM FLASH FLOOD 1 N CAMPBELLSVILLE 37.36N 85.35W
02/25/2011 TAYLOR KY LAW ENFORCEMENT
MILLER PARK DRIVE IS CLOSED DUE TO FLOODING
&&
EVENT NUMBER LMK1100152
MJPLocal storm report, Feb 25, 5:19 AM EST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 AM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM FLASH FLOOD 3 N ELK HORN 37.40N 85.31W
02/25/2011 TAYLOR KY LAW ENFORCEMENT
PALESTINE ROAD IS CLOSED DUE TO FLOODING
&&
EVENT NUMBER LMK1100153
MJPLocal storm report, Feb 25, 7:01 AM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 AM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 1 N LEWISBURG 37.00N 86.95W
02/24/2011 LOGAN KY LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 431.
1042 PM TSTM WND GST 3 W PLUM SPRINGS 37.02N 86.43W
02/24/2011 M60 MPH WARREN KY TRAINED SPOTTER
60 MPH GUST MEASURED AT WKY MET LAB. SUSTAINED 45 MPH.
1100 PM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
02/24/2011 WARREN KY LAW ENFORCEMENT
CINDER BLOCK WALL OF A CAR WASH WAS BLOWN IN.
1110 PM TSTM WND DMG 6 E FRANKLIN 36.73N 86.47W
02/24/2011 SIMPSON KY EMERGENCY MNGR
TREE DOWN ACROSS HIGHWAY 100.
1115 PM TSTM WND DMG 7 WNW HAYWOOD 36.99N 86.08W
02/24/2011 BARREN KY TRAINED SPOTTER
TREES DOWN IN WESTERN PARTS OF BARREN COUNTY.
1115 PM TSTM WND DMG 4 SW BON AYR 37.01N 86.12W
02/24/2011 BARREN KY TRAINED SPOTTER
TWO BARNS WERE DESTROYED NEAR RAILTON.
1120 PM TSTM WND DMG 6 SW BON AYR 36.99N 86.14W
02/24/2011 BARREN KY TRAINED SPOTTER
A GARAGE WAS DAMAGED ON LITTRELL ROAD.
1158 PM TSTM WND DMG PERRYVILLE 37.65N 84.95W
02/24/2011 BOYLE KY EMERGENCY MNGR
LARGE TREES DOWN ON BATTLEFIELD ROAD IN THE PARK. SOME
OF THE TREES ARE UP TO 22 INCHES IN DIAMETER.
1200 AM TSTM WND DMG COLUMBIA 37.10N 85.31W
02/25/2011 ADAIR KY LAW ENFORCEMENT
TREE DOWN.
1200 AM TSTM WND DMG COLUMBIA 37.10N 85.31W
02/25/2011 ADAIR KY LAW ENFORCEMENT
TREES WERE DOWNED ACROSS MAIN ROADWAYS IN AND NEAR
COLUMBIA.
1207 AM TSTM WND DMG 4 N DANVILLE 37.70N 84.77W
02/25/2011 BOYLE KY EMERGENCY MNGR
TREES WERE DOWNED ON HIGHWAY 33 NEAR THE MERCER COUNTY
LINE.
1220 AM FLASH FLOOD 4 SSE HALFWAY 36.74N 86.28W
02/25/2011 ALLEN KY LAW ENFORCEMENT
OLD FRANKLIN ROAD CLOSED AT SEVERAL LOCATIONS DUE TO
FLOODING
1223 AM TSTM WND GST 1 SSE ARGYLE 37.20N 84.81W
02/25/2011 E60 MPH CASEY KY TRAINED SPOTTER
EXTREMELY HEAVY RAINS...SUSTAINED HIGH WINDS WITH
STRONGER GUSTS.
1225 AM FLASH FLOOD 1 NNE TEMPLE HILL 36.90N 85.83W
02/25/2011 BARREN KY LAW ENFORCEMENT
BULLDOG ROAD CLOSED DUE TO FLOODING
1225 AM FLASH FLOOD 2 NNW MT. HERMAN 36.84N 85.79W
02/25/2011 BARREN KY LAW ENFORCEMENT
CRABTREE ROAD CLOSED DUE TO FLOODING
0130 AM FLASH FLOOD 1 NNE JAMESTOWN 37.00N 85.06W
02/25/2011 RUSSELL KY LAW ENFORCEMENT
HALF ACRE ROAD CLOSED DUE TO FLOODING
0130 AM FLASH FLOOD 2 N SALEM 37.09N 84.98W
02/25/2011 RUSSELL KY LAW ENFORCEMENT
MOUNT EDEN ROAD IS PARTIALLY CLOSED DUE TO FLOODING
0133 AM FLASH FLOOD 1 N CAMPBELLSVILLE 37.36N 85.35W
02/25/2011 TAYLOR KY LAW ENFORCEMENT
MILLER PARK DRIVE IS CLOSED DUE TO FLOODING
0133 AM FLASH FLOOD 3 N ELK HORN 37.40N 85.31W
02/25/2011 TAYLOR KY LAW ENFORCEMENT
PALESTINE ROAD IS CLOSED DUE TO FLOODING
&&
EVENT NUMBER LMK1100134 LMK1100136 LMK1100146 LMK1100137 LMK1100138
LMK1100140 LMK1100139 LMK1100143 LMK1100141 LMK1100145 LMK1100144
LMK1100147 LMK1100142 LMK1100148 LMK1100149 LMK1100150 LMK1100151
LMK1100152 LMK1100153
SZAPPANOSLocal storm report, Feb 25, 8:22 AM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
822 AM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG MAGNOLIA 37.45N 85.75W
02/24/2011 LARUE KY NWS EMPLOYEE
BARN ROOF DAMAGE ON PARKERS GROVE ROAD
&&
EVENT NUMBER LMK1100154
CMCLocal storm report, Feb 25, 8:28 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 AM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 1 N MAGNOLIA 37.46N 85.75W
02/24/2011 LARUE KY NWS EMPLOYEE
BARN ROOF DAMAGE NEAR CHARLIE RAGLAND ROAD AND US 31E
&&
EVENT NUMBER LMK1100155
CMCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:57 PM EST | River Flood Warning | LMK | Butler, Warren | 8 days |
| Feb 24, 8:32 PM EST | Areal Flood Advisory | LMK | Breckinridge, Butler, Edmonson, Grayson, Hancock, Logan and 3 more | 118 min |
| Feb 24, 8:58 PM EST | Special Weather Statement | LMK | Butler, Grayson, Logan, Ohio | 62 min |
| Feb 24, 9:28 PM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio | 32 min |
| Feb 24, 9:51 PM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Warren | 24 min |
| Feb 24, 10:04 PM EST | Special Weather Statement | LMK | Logan, Simpson, Warren | 26 min |
| Feb 24, 10:13 PM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Logan, Warren | 32 min |
| Feb 24, 10:14 PM EST | River Flood Warning | LMK | Bourbon | 33 hr |
| Feb 24, 10:14 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Edmonson, Grayson, Hardin, Hart | 31 min |
| Feb 24, 10:20 PM EST | Severe Thunderstorm Warning | LMK | Logan, Simpson, Warren | 25 min |
| Feb 24, 10:36 PM EST | Areal Flood Advisory | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Franklin, Hancock and 14 more | 3 hr |
| Feb 24, 10:41 PM EST | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson, Warren | 34 min |
| Feb 24, 10:45 PM EST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hardin, Hart, Larue | 30 min |
| Feb 24, 10:47 PM EST | Flash Flood Warning | LMK | Allen, Barren, Butler, Edmonson, Grayson, Hardin and 6 more | 3 hr |
| Feb 24, 10:58 PM EST | Tornado Warning | LMK | Larue | 17 min |
| Feb 24, 11:00 PM EST | Tornado Warning | LMK | Allen, Barren, Edmonson, Hart, Warren | 30 min |
| Feb 24, 11:15 PM EST | Special Weather Statement | LMK | Green, Hart, Larue, Marion, Taylor, Washington | 30 min |
| Feb 24, 11:16 PM EST | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 29 min |
| Feb 24, 11:22 PM EST | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Cumberland, Green, Hart and 2 more | 23 min |
| Feb 24, 11:24 PM EST | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Taylor | 36 min |
| Feb 24, 11:44 PM EST | Special Weather Statement | LMK | Boyle, Green, Marion, Mercer, Taylor, Washington and 1 more | 31 min |
| Feb 24, 11:45 PM EST | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Green, Metcalfe and 3 more | 30 min |
| Feb 24, 11:57 PM EST | Flash Flood Warning | LMK | Adair, Barren, Boyle, Casey, Clinton, Cumberland and 9 more | 3 hr |
| Feb 25, 12:03 AM EST | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Mercer | 27 min |
| Feb 25, 12:10 AM EST | Special Weather Statement | LMK | Boyle, Garrard, Jessamine, Mercer | 35 min |
| Feb 25, 12:16 AM EST | Severe Thunderstorm Warning | LMK | Casey, Clinton, Cumberland, Garrard, Lincoln, Madison and 1 more | 29 min |
| Feb 25, 12:26 AM EST | Areal Flood Advisory | LMK | Anderson, Bourbon, Boyle, Clark, Fayette, Garrard and 11 more | 3 hr |
| Feb 25, 12:28 AM EST | River Flood Warning | LMK | Ohio | 51 hr |
| Feb 25, 12:29 AM EST | Special Weather Statement | LMK | Clark, Garrard, Madison | 31 min |
| Feb 25, 1:59 AM EST | River Flood Warning | LMK | Warren | 29 hr |
| Feb 25, 8:05 AM EST | Areal Flood Advisory | LMK | Bullitt, Jefferson | 3 hr |
| Feb 25, 10:13 AM EST | River Flood Advisory | LMK | Nicholas, Robertson | 8 hr |
| Feb 25, 11:09 AM EST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 17 days |
| Feb 25, 11:13 AM EST | River Flood Warning | LMK | Hart | 33 hr |
| Feb 25, 11:13 AM EST | River Flood Warning | LMK | Edmonson | 58 hr |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.